MAUDE Adverse Event Report: RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) MONOPOLAR HOOK ELECTRODE

RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) MONOPOLAR HOOK ELECTRODE
Model Number 8384.423
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) received actual device from user facility on 06/19/2017.A visual inspection of device found "hook" missing and insulation near tip damaged by laser.In addition third party repair (non rwmic) performed on electric plug of device.User facility contacted in an effort to gather additional/missing information, no response as of 06/23/2017.No similar events resulting in an mdr have occurred on this device in the last three years.Manufacturer date: 11/2004 (12 years old) rwmic service dates: n/a.Tip or hook of device was never found, it may or may not be in patient."hook" is made of stainless steel, specifically en type 1.4301 which is comparable to us aisi type 304 stainless steel.Rwmic considers this matter closed.However, in the event rwmic receives additional information, a follow-up report will be provided to fda.
 
Event or Problem Description
Richard wolf medical instruments corporation (rwmic) was notified by facility that during a procedure the tip of the device in question went missing after surgeon pulled the device from the trocar.A search was performed with a fluoroscopy it could not be confirmed tip was left in patient, tip was never found.No injury to the patient was reported.
 
Additional Manufacturer Narrative
Additional information was received from facility on 07/13/2017.

Brand Name
MONOPOLAR HOOK ELECTRODE
Common Device Name
MONOPOLAR HOOK ELECTRODE
Manufacturer (Section D)
RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC)
registration #1418479
353 corporate woods parkway
vernon hills IL 60061 3110
MDR Report Key6664057
Report Number1418479-2017-00013
Device Sequence Number57166
Product Code GEI
UDI-Device Identifier04055207015278
UDI-Public04055207015278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8384.423
Device Catalogue Number8384.423
Device Lot Number256N04P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer07/13/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight92